# SDR DALA2018010800124

- Difficulty date: January 7, 2018
- Submitted: January 8, 2018
- Operation: Air carrier
- Aircraft: N980DL
- Make and model: Doug MD-88
- Aircraft serial: 53267
- Aircraft time: 70,126 hours, 51,514 cycles
- Engine: Pwa JT8D219
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Right
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: E, A

## Discrepancy

RETURNED TO DEPARTURE DUE TO RIGHT ENGINE COMPRESSOR STALLS WITH VIBRATIONS AT TOP OF CLIMB.  PULLED THE ENGINE BACK TO IDLE. CREW FOLLOWED QRH AND SHUT DOWN ENGINE DUE TO VIBRATIONS. CORRECTIVE ACTION: MAINTENANCE FOUND METAL IN TAIL PIPE AND TURBINE DAMAGE. ENGINE CHANGE REQUIRED.
